MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
Two advance 35 lp low profile balloon catheters were used in the right leg for peripheral arterial occlusive disease.It was reported that after the first balloon was placed it was unable to be inflated using an inflation device.The balloon was exchanged for a new one, however, the second balloon was also unable to be inflated.A third balloon was used and the procedure was able to be completed without issue.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of documentation, manufacturing instructions, instructions for use, complaint history, device history record, dimensional verification, specifications, and quality control data, and visual inspection of the returned devices was conducted during the investigation.Visual inspection and functional testing of the returned devices were performed.Device 1: no visible damage is noted to the catheter shaft.A pinhole leak is noted.Crow¿s feet were not present, however balloon is not able to inflate or hold pressure due to a pinhole leak.Bio-material is present.Device 2: no visible damage was noted to the catheter shaft.The balloon is not able to be inflated.It is noted that a longitudinal burst is present.Crow¿s feet were not present, however balloon was not able to inflate and hold pressure due to the longitudinal burst.Bio-material is present inside the balloon.Both devices met dimensional requirements for balloon and catheter length.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, and the results of our investigation, a definitive root cause could not be determined.Measures have been previously initiated to address this issue.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6842828
Report Number1820334-2017-02740
Device Sequence Number18962438
Product Code DQY
UDI-Device Identifier10827002523415
UDI-Public(01)10827002523415(17)190212(10)6731765
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-5-10.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date11/29/2017
Patient Sequence Number1
Patient Age87 YR
Patient Weight76